Ask a doctor

On Obagi nu derm system, can I apply moisturizer?

Hi there . I am 26 yr old indian female with dark skin. I have PI hyper pigmentation . I made advised by my dermatologist to use obagi new derm system . I have been advised by my dermatologist to use moisturizer ( cetaphil dam ) in morning . I use moisturizer at 7 and after bath I use the obagi system at around 11 . I have read lot of blog of several obagi users who were strictly advised against moisturizer, as using moisturizer delays the peeling effect . Please help I m confused

Doctor Answers (1)

You can absolutley use moisturizer with the Nu Derm System!

+2
Anita,


Feel free to moisturize while you are treating your skin with the Obagi Nu Derm system. I always encourage my patients to moisturize when using products like the topical retinoid and hydroquinone found in the Obagi system. In the past, Obagi did not include a moisturizer in their Nu Derm system, but now they do include their Hydrate moisturizer in the kits. However, feel free to use whatever moisturizer you prefer. Using a moisturizer when treating with the Nu Derm system makes the process much more comfortable. Use of a moisturizer will not decrease the effectiveness of the Nu Derm products. In fact, I find that patients are much more apt to stick with the Obagi routine when they are using a moisturizer because their skin is not as dry, red and uncomfortable. Use of a moisturizer will not "delay" the peeling effect, but rather make you much more comfortable during this initial phase of your treatment. So moisturize away!

I hope this helps!


Sacramento Dermatologist
4.5 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.